Menu

Stroke Conference Schedule 

AANN's Advances in Stroke Care Conference will inspire you to optimize patient care through exposure to innovative research and leading evidence-based practice in stroke nursing. Our conference is an enviroment built to meet your needs whether you are new to the field or a seasoned professional. This is an opportunity to meet your colleagues from around the country and foster relationships.

Schedule

Wednesday, August 21

Registration

5 pm– 7:00 pm

Thursday, August 22

Registration

6:30– 6:30 pm

SCRN Review Course

7:00– 11:00 am (4.5 Contact Hour)

Cynthia Bautista, PhD RN CNRN SCRN CCNS ACNS-BC FNCS

Welcoming Keynote - I’m Not Limping. That’s Swagger! How Shifting Your Perspective Can Dramatically Boost Your Potential

11:00 am– 12:30 pm (1.5 Contact Hour)

Kelsey Tainsh, BS

(SY1) Non CE Lunch Symposium - The Case for PFO Closure: Preventing Recurrent Stroke in Cryptogenic Stroke Patients

12:45 – 1:45 pm

John J. Volpi, MD

Sponsored by: Gore & Associates

SCRN Review Course - (Con't)

2:00–  5:20 pm (3.5 Contact Hour)

Cynthia Bautista, PhD RN CNRN SCRN CCNS ACNS-BC FNCS

Concurrent Sessions

2:00- 3:00 pm (60-Minute Sessions, 1 Contact Hour)

(001) The Stylus is Mightier than the Pen

Level: Intermediate
Track: Clinical
Loretta J. Sutherly, MS BSN RN-BC SCRN NVRN and Kiva Schindler, RN CCRC

(002) Thrombocytopenia: Impact in Ischemic and Hemorrhagic Stroke

Level: APNU
Track: Clinical; PHA: 0.5
Angela Collins-Yoder, PhD RN CCNS ACNS BC SCRN

3:10- 4:10 pm (60-Minute Sessions, 1 Contact Hour)

(003) Stroke and Obesity, the Facts, the Stats, the Plan

Level: Intermediate
Track: Clinical; PHA: 0.5
Mary P. Amatangelo, DNP RN ACNP-BC CCRN CNRN SCRN

(004) An Epidemic: Stroke and Polysubstance Abuse

Level: Intermediate
Track: Clinical
Katherine Archer, APRN

4:20- 5:20 pm (60-Minute Sessions, 1 Contact Hour)

(005) You’re the New Stroke Coordinator! Now what?

Level: Beginner
Track: Program Management
Kathryn Funk, MSN-RN CNRN SCRN

(006) Hitting the Streets: Development of a Comprehensive Community Education Program

Level: Intermediate
Track: Community Education
Ryan Keiler, RN CNRN

Opening Reception

5:30– 6:30 pm

Friday, August 23

Registration

6:30 am– 6:00 pm

(SY2) Non CE Breakfast Symposium - PFO Related Stroke: A Review of Current Data and Real World Outcomes

6:30 – 7:45 am

Jefferson Miley, MD and Matthew Stahlman, MD FACC FSCAI 
Sponsored by Abbott

Anatomy Course - 3D Stroke Anatomy and Assessment

8:00– 10:10 am (2 Contact Hour)

Linda Littlejohns, MSN RN CNRN FAAN SCRN

Concurrent Sessions

8:00- 9:00 am (60-Minute Sessions, 1 Contact Hour)

(007) Are you Sure they are Under the Influence? 

Level: Beginner
Track: Clinical
Michele Glidden, MSN RN CEN SCRN

(008) Women and Stroke what's the Difference?

Level: Intermediate
Track: Clinical; PHA: 0.25
Mary P. Amatangelo, DNP RN ACNP-BC CCRN CNRN SCRN

9:10- 10:10 am (60-Minute Sessions, 1 Contact Hour)

(009)  Is it a Stroke or Not? —Reversible Cerebral Vasoconstriction Syndrome

Level: Intermediate
Track: Clinical; PHA: 0.25
Kathryn Funk, MSN-RN CNRN SCRN

(010) Stroke Coordinator Boot Camp: Ideas on Offering Education and Answers to Frequently Asked Stroke Questions

Level: Intermediate
Track: Program Management
Alexandra Graves, ANP AG-ACNP ANVP,  Jamee Gatzemeier, BSN RN SCRN,  Michele Patterson, MSN RN APRN-CCNS SCRN and Deb Motz, BS MSN RN

Anatomy Course - 3D Stroke Anatomy and Assessment (Con't)

10:25 am– 12:35 pm (2 Contact Hour)

Linda Littlejohns, MSN RN CNRN FAAN

Concurrent Sessions

10:25- 11:25 am (60-Minute Sessions, 1 Contact Hour)

(011) The Monroe-Kellie Doctrine Does Not Explain Intracranial Pressure in Stroke

Level: Advanced
Track: Clinical
DaiWai Olson, PhD RN CCRN FNCS

(012) Unusual Stroke Syndromes: A Video Voyage

Level: Intermediate
Track: Clinical
Rachel Malloy, MSN RN CNRN SCRN

11:35 am- 12:35 pm (60-Minute Sessions, 1 Contact Hour)

(013) Cryptogenic stroke: What is it and What do we do about it?

Level: Advanced
Track: Clinical; PHA: 0.5
Terri Kiernan, APN ACNP-BC CNRN

(014) NIHSS – Tips, Tricks, and Pearls

Level: Beginner
Track: Clinical
Alexandra Graves, ANP AG-ACNP ANVP 

1:30- 2:30 pm (60-Minute Sessions, 1 Contact Hour)

(015) When Lighting Strikes Twice: A quality improvement project to streamline the care of the acute stroke patient with a left ventricular assist device

Level: Intermediate
Track: Quality
Sharmila Soares-Sardinha , MSN RN CCRN CNRN

(016) Neuroscience Nursing Fellowship: Achieving a Premier Neuroscience Nursing Team at a Major Comprehensive Stroke Center

Level: Intermediate
Track: Clinical
Christopher Boyd, MPA BSN RN and Chenille Jones, MSN CNL

2:40- 3:40 pm (60-Minute Sessions, 1 Contact Hour)

(017) Post-stroke Seizures – What Could We Be Missing?

Level: Beginner
Track: Clinical; PHA: 0.15
Cynthia Bautista, PhD RN CNRN SCRN CCNS ACNS-BC FNCS

(018) Improving Stroke Outcomes in Rural Areas Through Telestroke

Level: Expert
Track: Quality
Roger Halbert, RN CNRN SCRN

3:45- 4:45 pm (60-Minute Sessions, 1 Contact Hour)

(019) Stroke Care: Doing what we do, better!

Level: Beginner
Track: Quality
Rachel Longseth, RN SCRN, Alex Graves, RN ANP AG-ACNP ANVP and Danielle Hagedorn, MBA RN CPHQ

(020) Focus on the Disability, Not the Number-When a Low NIHSS May Not Account for Full Stroke Severity

Level: Intermediate
Track: Clinical
Grace Potter, BSN SCRN RN

4:55- 5:55 pm (60-Minute Sessions, 1 Contact Hour) 

(021) Time to Go, What Do I Need to Know?: Advancing Stroke Patient and Family Understanding by Discharge

Level: Advanced
Track: Quality
Melissa Schmidt, DNP RN CNRN ACCNS-AG CCNR

(022) Rehabilitation Nursing, Recapturing A Quality of Life Following Stroke

Level: Intermediate
Track: Rehabilitation; PHA: 0.5
Mary Amatangelo, DNP RN ACNP-BC CCRN CNRN  SCRN and Maureen Le Danseur, MSN

Saturday, August 24

Registration

7:30 am– 12:00 pm

Concurrent Sessions

8:00- 9:00 am (60-Minute Sessions, 1 Contact Hour)

(023) Bundle Up Your Neuro Patients for Better Outcomes

Level: Intermediate
Track: Rehabilitation
Kody Chumley, MSN RN, Christina Samples, RN BSN SCRN, Kimberly Sanders, RN BSN CNRN, and Suzanne Mays, RN CNRN SCRN

(024) Going Where No One Had Gone Before: Achieving and Maintaining the ASR certification as a Freestanding ED

Level: Beginner
Track: Program Management
Kathryn Funk, MSN RN CNRN SCRN

9:10- 10:10 am (60-Minute Sessions, 1 Contact Hour)

(025) Achy Breaky Heart

Level: Intermediate
Track: Clinical; PHA: 0.1
Erin Conahan, MSN RN ACNS BC CNRN SCRN

(026) Are you Smarter than a SCRN?

Level: Intermediate
Track: Clinical; PHA: 0.15
Cynthia Bautista, PhD RN CNRN SCRN CCNS ACNS-BC FNCS and Mary Amatangelo, DNP RN ACNP-BC CCRN CNRN SCRN

10:25- 11:25 am (60-Minute Sessions, 1 Contact Hour)

(027) Implementation of Stroke Pathways to Reduce Length of Stay, Cost, Readmissions, and Mortality

Level: Expert
Track: Program Management
Jayme Strauss, RN SCRN

(028) Tips for a Successful Joint Commission Stroke Center Survey

Level: Intermediate
Track: Program Management
Christine Byrd, RN APRN CNRN SCRN

11:35 am - 12:35 pm (60-Minute Session, 1 Contact Hour)

(029) Changing Lives Through Effective Stroke Support Groups

Level: Intermediate
Track: Program Management
Brandon Hostler, RN CNRN 

(030) Multicenter Stroke Coordinator Collaborative: Improving Care and Partnerships with a Center-to-Center Standardized Communication Process

Level: Intermediate
Track: Clinical
Sandy Mobley, DNP ACNP-BC, Miriam Silva-Torres, RN BSN, and Anthony Jenkins, RN

Continuing Education Credit

The American Association of Neuroscience Nurses is accredited as a provider of continuing nursing education by the American Nurses Credentialing Center’s Commission on Accreditation.

The American Association of Neuroscience Nurses is accredited as a provider of continuing nursing education by the California Board of Registered Nursing (CEP: 13331).

Successful completion: Participants must be registered for the conference and attend the session(s). Attendees can be awarded 1 nursing contact hour for every 60-minute educational session they attend and evaluate. Each participant will receive a username and password to complete an online evaluation. Participants must complete a form for each session they attend and an overall conference evaluation to receive contact hours.

- 10.25 contact hours for evaluating 41 posters (each poster evaluation is worth 0.25 contact hours)
- 21.5 contact hours for concurrent sessions and special lectures (1 contact hour for every 60 minutes)
Total CE: 31.75